Thunderstorm Wind, Kenton
- When
- May 25, 6:00 PM EST to 6:04 PM EST
- Where
- Kenton County, Erlanger
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.017, -84.600
Trees were knocked down.
12 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 25, 3:33 PM EST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 433 PM EDT THU MAY 25 2006 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... THUNDERSTORMS HAVE DEVELOPED IN NW OHIO AHEAD OF COLD FRONT...AND SHOULD CONTINUE TO FILL IN. THUNDERSTORMS WILL DROP SE THROUGH THE FA TONIGHT. UPPER TROF AND COLD FRONT ARE STILL WEST OF THE AREA AT 12Z FRI...SO EXPECT SOME REDEVELOPMENT ON FRIDAY. BOTH FEATURES ARE EAST OF THE FA BY 00Z SAT...SO DRIED OUT FRIDAY NIGHT. H5 RIDGE BUILDS IN FOR SATURDAY. WENT ABOVE MAV TEMPS FOR LOWS TONIGHT. HIGHS TOMORROW ARE CLOSE TO MAV IN THE SOUTH AND ABOVE IN THE NORTH. && .LONG TERM /SUNDAY THROUGH THURSDAY/... H5 RIDGE REMAINS OVER THE OHIO VALLEY THROUGH SUNDAY. THEN ON MONDAY RETURN FLOW ON THE BACKSIDE OF BERMUDA HIGH BRINGS AN INCREASE IN MOISTURE FROM THE GULF OF MEXICO. ADDED MENTION OF PCPN IN THE WEST ON MONDAY. FA REMAINS ON WARM SIDE OF FRONT FOR THE REST OF THE FORECAST PERIOD. WENT ABOVE MEX GUIDANCE FOR MUCH OF THE PERIOD. SITES && .AVIATION /18Z-18Z/... CURRENT SURFACE MAP SHOWS LOW PRESSURE CENTERED OVER WISCONSIN WITH ASSOCIATED COLD FRONT TRAILING ACROSS NORTHWESTERN ILLINOIS. UPPER LOW WAS LOCATED ACROSS WISCONSIN. SATELLITE IMAGERY SHOWS ENHANCED LINE OF CU EXTENDING FROM NORTHWESTERN OHIO SOUTHWEST THROUGH CENTRAL INDIANA. RADAR SHOWS SOME DEVELOPMENT NEAR THIS ENHANCED LINE OF CU. AM EXPECTING A LINE OF THUNDERSTORMS TO DEVELOP AND MOVE ACROSS THE TERMINALS LATE THIS AFTERNOON ACROSS THE WEST AND EARLY EVENING ACROSS THE EAST. MVFR AND BRIEF IFR CONDITIONS WILL BE EXPERIENCED IN THESE STORMS. COLD FRONT WILL NOT MOVE ACROSS REGION UNTIL AROUND 12Z IN THE WEST AND 15Z IN THE EAST. HAVE A TEMPO GROUP FOR MVFR SHOWERS WITH FRONTAL PASSAGE. RLG && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 245 PM EDT THU MAY 25 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-261845- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 245 PM EDT THU MAY 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT LOW PRESSURE OVER THE UPPER MISSISSIPPI VALLEY WILL MOVE EAST TODAY WITH AN ASSOCIATED STRONG COLD FRONT. THE FRONT WILL MOVE ACROSS THE REGION TONIGHT. AHEAD OF THE FRONT...SUNSHINE THIS AFTERNOON WILL CONTRIBUTE TO A HIGHLY UNSTABLE ATMOSPHERE ACROSS THE REGION. THE INSTABILITY...COMBINED WITH AN INCREASINGLY WARM AND HUMID AIRMASS...WILL CONTRIBUTE TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE REGION UNDER A MODERATE RISK FOR SEVERE WEATHER TODAY. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. THUNDERSTORMS CAN BE EXPECTED AT ANY TIME TODAY...BUT THE POTENTIAL FOR SEVERE WEATHER IS GREATEST FROM MID AFTERNOON INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
530 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 5 SW METAMORA 39.40N 85.20W
05/25/2006 E0.88 INCH FRANKLIN IN LAW ENFORCEMENT
&&
SITESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
557 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 5 S CONNERSVILLE 39.58N 85.14W
05/25/2006 FAYETTE IN FIRE DEPT/RESCUE
1 TREE DOWN.
0536 PM HAIL BROOKVILLE 39.42N 85.01W
05/25/2006 E0.88 INCH FRANKLIN IN LAW ENFORCEMENT
0536 PM TSTM WND DMG BROOKVILLE 39.42N 85.01W
05/25/2006 FRANKLIN IN LAW ENFORCEMENT
TREES DOWN
0536 PM TSTM WND DMG BROOKVILLE 39.42N 85.01W
05/25/2006 FRANKLIN IN LAW ENFORCEMENT
SMALL GREEN HOUSE KNOCKED DOWN.
&&
SITESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
600 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL HUNTSVILLE 40.44N 83.80W
05/25/2006 E0.75 INCH LOGAN OH TRAINED SPOTTER
&&
SITESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
613 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG PIQUA 40.15N 84.25W
05/25/2006 MIAMI OH TRAINED SPOTTER
NUMEROUS LIMBS DOWN
0512 PM HAIL PIQUA 40.15N 84.25W
05/25/2006 E0.88 INCH MIAMI OH TRAINED SPOTTER
0515 PM TSTM WND DMG 1 E PIQUA 40.15N 84.23W
05/25/2006 MIAMI OH AMATEUR RADIO
2 TWO FOOT DIAMTER TREES DOWN.
&&
SITESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
636 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 3 SW MIDDLETOWN 39.47N 84.41W
05/25/2006 E1.75 INCH BUTLER OH LAW ENFORCEMENT
&&
SITESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
640 PM EDT THU MAY 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL FORT LORAMIE 40.35N 84.37W
05/25/2006 E0.75 INCH SHELBY OH TRAINED SPOTTER
&&
SITESThe Cincinnati radar (KILN), 81 km away, was scanning. The volume nearest the first event began at 23:00 UTC.
12 thunderstorm wind, 1 hail. Local standard time, as filed.
Trees were knocked down.
Several barns sustained damage at Turfway Park. Several trees and power poles were downed along State Route 18.
Trees were downed.
Large tree limbs were downed at the intersection of State Routes 22 and 355.
A few trees were downed.
Several trees were knocked down.
Trees were knocked down.
Trees were downed.
A barn had its roof peeled off. Trees were also downed in the area.
Numerous trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509477, 5509478, 5509384, 5509385, 5509386, 5509387, 5509388, 5509472, 5509473, 5509474, 5509475, 5509476, 5509479.